One pill, two pill, three pill, four

Within a matter of months I went from taking no pills at all to taking five a day. FIVE. Two antidepressants (one that I’m weaning off of), two antihistamines, and an antacid.

To make matters more complicated, I have to take them at different times of the day. I have to take half of the venlafaxine in the morning and at night as I’m weaning down. I take the Bupropion in the morning as it can cause sleeplessness, and I take the two antihistamines at night. I’ve basically stopped taking the antacid as I’ve switched around my eating habits as it no longer seems necessary.

But then this week my doctor tried to add another pill into the mix-a cholesterol pill. I’ve had high cholesterol before, even when I’ve been very active and significantly thinner, so it doesn’t surprise me that my cholesterol was up. Frankly I’m surprised it wasn’t higher, but what did surprise me is that he immediately jumped to me taking a cholesterol med, especially when I’m breastfeeding. Luckily I called them and they said that he “misunderstood” me and thought I was done breastfeeding (he didn’t misunderstand me, he just forgot. HeĀ told me I SHOULD be done breastfeeding, which is another story in and of itself) and that I could hold off on taking the lipitor and get rechecked in six months.

Guys, I’ve been so good these last few weeks. Just eating really well, trying to be more active (this is hard for me because my energy levels are still a bit depressed, but getting better). I’ve lost about six pounds so far. The Bupropion is a miracle drug as far as I’m concerned because since I’ve been on it I have no desire to emotionally eat. Or just graze on bad stuff throughout the day like I have basically my entire life. I eat when I’m hungry and that’s it. It feels amazing to just be normal for once in my eating habits. I’m also not beating myself up if I ever splurge. I had regular full fat ice cream last weekend WITH hot fudge and didn’t flip my shit like the old version of myself would have because seriously, five hundred calories of delicious sweetness isn’t going to kill me if I have it in moderation.

It feels good to just…be balanced. I feel like I’m coming out of a fog. That’s how I described it to my mom on the phone the other day. You really don’t realize how bad it was until it starts to get better. The switching in antidepressants was totally the right call. I never ever want to be back on a full dose of venlafaxine again. My friend had the exact opposite reaction to it as I did-where it made me graze like crazy and want to sleep all the time, she said that she dropped thirty pounds on it and felt like she was on meth constantly. So weird.

The one thing that I’m still struggling with is my digestion. At first it was really slow, so I took Miralax Sunday night. Monday I had no change, so I took another dose. Then Tuesday it’s like it all hit at once and I was stuck in the bathroom for a bit, and since then it’s just….not ideal. It’s loose but I still feel constipated. I’m eating a good amount of fiber-aiming for 25 grams a day and usually hitting at least 20 grams. Tons of water-that’s all I’m drinking right now except for the occasional mid afternoon coffee to beat the fatigue. I’m hoping it levels out soon.

So that’s my rambling way of saying that I’m making it, and things are looking up for me. Thanks for reading this boring post about my medicine cabinet and my bowels.

Advertisements

3 thoughts on “One pill, two pill, three pill, four

  1. I’m so glad you’re feeling better. I’ve contemplated having a conversation with my doctor about antidepressants–I’m not quite convinced yet. Now that I’ve seen how much better I feel when I get a bit more sleep, I feel really torn on the subject.That said, I can make pills happen a lot easier than I can make sleep happen. We’ll see.

  2. I’m glad that you’re finally feeling better!! Sorry it’s taken a while and some juggling and adjusting, but at least things are finally coming together. I’ve thought about contacting my Dr about getting on something as well. Especially now that we’re in the dark and dreary part of the year, I’m finding that I’m having a harder and harder time. I really would rather try to push through without anything, but I’m also starting to get irritated with myself, which is never a good sign. We’ll see how it goes…

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s